MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 6f 070 delivery catheter (neuron 070) was kinked in multiple locations along the catheter shaft approximately 39.0, 58.0, 64.5, 90.0, and 96.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that the neuron 070 was kinked in multiple locations along the catheter shaft.This type of damage typically occurs due to improper handling during storage or preparation.If the device is manipulated with force at extreme angles, damage such as this may occur.Neuron 070 devices are 100% visually inspected for damage during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the neuron 6f 070 delivery catheter (neuron 070) was kinked.The kinked neuron 070 was found prior to use and was not used for the procedure.The procedure was completed using a new neuron 070.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5563490
Report Number3005168196-2016-00461
Device Sequence Number384261
Product Code DQY
UDI-Device Identifier00814548010069
UDI-Public00814548010069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberPND6F070956
Device Lot NumberF63771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2016
Initial Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1